Please be patient! It may take up to ONE minute to load all the Engines.
Problems? Please contact our support.
Acetaminophen, Sodium Bicarbonate, and Citric Acid (Systemic)
In the U.S.-
Acetaminophen, sodium bicarbonate, and citric acid (a-seat-a-MIN-oh-fen, SOE-dee-um bi-KAR-boe-nate, and SI-trik AS-id) combination is used to relieve pain occurring together with heartburn, sour stomach, or acid indigestion. The acetaminophen in this combination medicine is the pain reliever. The sodium bicarbonate in this medicine is an antacid. It neutralizes stomach acid by combining with it to form a new substance that is not an acid.
This medicine is available without a prescription; however, your doctor may have special instructions on the proper dose for your medical condition.
Acetaminophen, sodium bicarbonate, and citric acid combination is available in the following dosage form:
Before Using This Medicine
If you are taking this medicine without a prescription, carefully read and follow any precautions on the label. For acetaminophen, sodium bicarbonate, and citric acid combination, the following should be considered:
Allergies- Tell your doctor if you have ever had any unusual or allergic reaction to acetaminophen or aspirin, or to sodium bicarbonate. Also tell your health care professional if you are allergic to any other substances, such as foods, preservatives, or dyes.
Diet- Make certain your health care professional knows if you are on a low-sodium, low-sugar, or any other special diet. This medicine contains a large amount of sodium (more than 750 mg for each 325 mg of acetaminophen).
Pregnancy- Although studies on birth defects have not been done in humans, the ingredients in this combination medicine have not been reported to cause birth defects in humans. However, you should avoid this medicine if you tend to retain (keep) body water because the sodium in it can cause the body to hold water. This can result in swelling and weight gain.
Breast-feeding- Acetaminophen passes into the breast milk in small amounts. However, acetaminophen, sodium bicarbonate, and citric acid have not been reported to cause problems in nursing babies.
Children- Acetaminophen has been tested in children and has not been shown to cause different side effects or problems than it does in adults. However, sodium bicarbonate should not be given to young children (under 6 years of age) unless ordered by their doctor. Small children with stomach problems usually cannot describe their symptoms very well. They should be checked by a doctor, because they may have a condition that needs other treatment.
Older adults- Acetaminophen has been tested and has not been shown to cause different side effects or problems in older people than it does in younger adults. However, the large amount of sodium in this combination medicine can be harmful to some elderly people. Therefore, it is best that older people not use this medicine for more than 5 days in a row, unless otherwise directed by their doctor.
Other medicines- Although certain medicines should not be used together at all, in other cases two different medicines may be used together even if an interaction might occur. In these cases, your doctor may want to change the dose, or other precautions may be necessary. When you are taking this combination medicine, it is especially important that your health care professional know if you are taking any of the following:
Other medical problems- The presence of other medical problems may affect the use of acetaminophen, sodium bicarbonate, and citric acid combination. Make sure you tell your doctor if you have any other medical problems, especially:
Proper Use of This Medicine
Unless otherwise directed by your doctor, do not take more of this medicine than is recommended on the package label . If too much is taken, liver damage or other serious side effects may occur.
To use this medicine:
The dose of this combination medicine will be different for different people. Follow your doctor's orders or the directions on the label . The following information includes only the average doses of the acetaminophen in this combination medicine. If your dose is different, do not change it unless your doctor tells you to do so.
If your doctor has directed you to take this medicine according to a regular schedule and you miss a dose, take it as soon as you remember. However, if it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not double doses.
To store this medicine:
Precautions While Using This Medicine
If you will be taking this medicine for a long time (more than 10 days in a row), your doctor should check your progress at regular visits.
Check with your doctor if your pain and/or upset stomach last for more than 10 days or if they get worse, if new symptoms occur, or if the painful area is red or swollen. These could be signs of a serious condition that needs medical treatment.
The sodium bicarbonate in this combination medicine can keep other medicines from working properly if the 2 medicines are taken too close together. Always take this medicine :
Check the labels of all nonprescription (over-the-counter [OTC]) and prescription medicines you now take . If any contain acetaminophen or sodium, check with your health care professional . Taking them together with this medicine may cause an overdose.
Taking certain other medicines together with acetaminophen may increase the chance of unwanted effects. The risk will depend on how much of each medicine you take every day, and on how long you take the medicines together. If your medical doctor or dentist directs you to take these medicines together on a regular basis, follow his or her directions carefully. However, do not take any of the following medicines together with acetaminophen for more than a few days, unless your doctor has directed you to do so and is following your progress :
If you will be taking more than an occasional 1 or 2 doses of this medicine:
Acetaminophen may interfere with the results of some medical tests. Before you have any medical tests, tell the person in charge if you have taken acetaminophen within the past 3 or 4 days. If possible, it is best to call the laboratory where the test will be done about 4 days ahead of time, to find out whether this medicine may be taken during the 3 or 4 days before the test.
For diabetic patients:
If you think that you or anyone else may have taken an overdose of this medicine, get emergency help at once, even if there are no signs of poisoning . Signs of severe acetaminophen poisoning may not appear for 2 to 4 days after the overdose is taken, but treatment to prevent liver damage or death must be started as soon as possible. Treatment started more than 24 hours after the overdose is taken may not be effective.
Side Effects of This Medicine
Along with its needed effects, a medicine may cause some unwanted effects. Although the following side effects occur very rarely when 1 or 2 doses of this combination medicine is taken occasionally, they may be more likely to occur if:
Check with your doctor immediately if any of the following side effects occur:
Also, check with your doctor as soon as possible if any of the following side effects occur:
Other side effects may occur that usually do not need medical attention. These side effects may go away during treatment as your body adjusts to the medicine. However, check with your doctor if any of the following side effects continue or are bothersome:
Other side effects not listed above may also occur in some patients. If you notice any other effects, check with your doctor.
Last updated: Tue, 06 Jan 2009 00:20:03 GMT